Lightning, Clayton
- When
- June 25, 6:40 PM CST
- Where
- Clayton County, Strawberry Pt
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.845, -91.341 (the zone’s center; the record gives no point)
A lightning strike set a house on fire, but no one was injured.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A lightning strike set a house on fire, but no one was injured.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 25, 2:37 PM CST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 337 PM CDT SAT JUN 25 2005 ...FLASH FLOOD WATCH TONIGHT... .SHORT TERM...TONIGHT THROUGH TUESDAY FORECAST FOCUS IS ON RAIN...INCLUDING FLOODING THREAT...TONIGHT INTO SUNDAY...THEN RAIN CHANCES AGAIN LATE MONDAY INTO TUESDAY. WITH A FRONT NEARBY AND CONVECTIVE DEBRIS...TEMPERATURES WILL ALSO BE PROBLEMATIC THROUGH THE SHORT TERM PERIOD. 19Z SURFACE ANALYSIS SHOWS A FRONTAL BOUNDARY REACHING FROM NORTHERN IL ACROSS CENTRAL IA AND INTO NORTHEAST NEB. THIS FRONT ENHANCED FURTHER BY COLD POOL FROM THE DEATH OF THE OVERNIGHT CONVECTION OVER NORTHEAST IA/SOUTHWEST WI. CONVECTIVE ACTIVITY HUNG ON THE LONGEST OUT NEAR THE NORTHWEST IA/NORTHEAST NEB BORDER AREA...AND DEBRIS CLOUD FROM THAT AREA HAS BEEN SPREADING EAST ACROSS THE FORECAST AREA ALL DAY. THIS AND COOL POOL KEEPING TEMPERATURES DOWN...AND REDUCING RAIN THREAT...AT LEAST INITIALLY. 12Z 25JUN05 MODEL SOLUTIONS IN REASONABLE AGREEMENT WITH THE MAIN SYNOPTIC FEATURES...BUT AS IS USUAL DURING SUMMERTIME CONVECTIVE SITUATIONS...DIFFER ON THE DETAILS AND LOCATIONS OF THE SUB-SYNOPTIC FEATURES. EXPECT ELEVATED CONVECTION TO REDEVELOP TONIGHT TO THE WEST AND SOUTHWEST OF THE FORECAST AREA AS INCREASING LOW LEVEL JET ASSISTS MOISTURE ADVECTION INTO THE BOUNDARY. PRECIPITABLE WATER INCREASES TO 1.75 TO 2.10 INCHES OVER IA TONIGHT. MUCH OF OUR IA COUNTIES...AND THE SOUTHWEST 3 IN WI...WERE HIT WITH GENERAL 1-3 INCH RAIN LAST NIGHT. IF THE MCS THAT DEVELOPS MOVES INTO THIS AREA...FLOODING COULD BE AN ISSUE. ALSO APPEARS TO BE A REMNANT MCV NEAR KSUX...AND THIS SHOULD HEAD ENE ALONG THE ELEVATED BOUNDARY AS WELL. THEREFORE HAVE RAISED A FLASH FLOOD WATCH FOR TONIGHT FOR THOSE AREAS...AS WAS ALLUDED TO BY THE OVERNIGHT SHIFT. 12Z MODEL GUIDANCE SUGGESTED THE FRONT WOULD MOVE NORTH...TAKING THE HEAVIEST PRECIPITATION ALONG WITH IT...BUT THE 18Z MODEL RUNS SUGGEST THE CONVECTION WILL REMAIN SOUTH AS THE COLD POOL DROPS SOUTH OUT OF THE CONVECTIVE COMPLEX. CONVECTION THAT FORMS TONIGHT SHOULD BE MOVING EAST ACROSS WI BY SUNDAY MORNING...SO WILL TAPER POPS THAT WAY. WITH OUTFLOW BOUNDARIES LEFT BEHIND...COULD STILL BE SOME SCATTERED ACTIVITY THAT REDEVELOPS IN THE AFTERNOON/EVENING BEHIND THE MAIN COMPLEX... SO HUNG ONTO A LOW POP FOR THAT TIMEFRAME. NEXT SIGNIFICANT SHORT WAVE IN THE SOUTHWEST FLOW WILL BE TRACKING ACROSS ND SUNDAY NIGHT...AND INTO SOUTHWEST ONTARIO MONDAY. THIS WILL ASSIST A SURFACE COLD FRONT TO DROP ACROSS MN ON MONDAY...AND THIS LOOKS TO BE THE FOCUS FOR ANOTHER ROUND OF CONVECTION FOR THE REGION. VERY WARM AND MOIST AIRMASS WILL BE AVAILABLE AHEAD OF THE FRONT...AND NAM SUGGESTS STRONG CONVECTION WILL DEVELOP ACROSS CENTRAL/SOUTHERN MN MONDAY AFTERNOON. GFS SLOWER AND THUS FURTHER NORTH WITH ITS RAIN. WILL BE A CAP TO DEAL WITH AS CONVECTIVE INHIBITION OFF FORECAST SOUNDINGS LOOKS FORMIDABLE. FOR NOW HAVE OPTED TO ADD LOW POPS TO THE NORTHWEST THIRD OF THE FORECAST AREA TO ACCOUNT FOR THIS POSSIBILITY. FRONT TO THEN HANG UP AND LINGER AROUND THE GENERAL VICINITY THROUGH TUESDAY...KEEPING RAIN CHANCES IN THE FORECAST. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY LARGER SHORT WAVE TROUGH/CLOSED CIRCULATION LOOKS TO BE MOVING ACROSS SOUTHERN CANADA ON TUESDAY...AND SHOULD MOVE ACROSS MN BY WEDNESDAY. THIS WILL SEND A SURFACE LOW AND SOMEWHAT POTENT COLD FRONT ACROSS THE REGION AS WELL. TIMING OF THIS REMAINS A BIT OF A QUESTION...AS THE TREND HAS BEEN TO SLOW THE ADVANCE OF THIS. HOWEVER...LATER SHIFTS WILL WANT TO TAKE A CLOSER LOOK...AS POPS MAY NEED TO BE RAISED. A BIT COOLER WEATHER ANTICIPATED BEHIND THE FRONTAL PASSAGE...WITH LOWS CLOSER TO 60 AND HIGHS IN THE LOW TO MID 80S FOR THE REMAINDER OF THE WEEK. APPEARS THE REGION WILL STAY RAIN- FREE UNDER THE INFLUENCE OF HIGH PRESSURE. .HYDROLOGY... RIVERS AND CREEKS OVER NORTHEAST IA AND SOUTHWEST WI DID SHOW SOME RESPONSE TO THE RAINFALL...DESPITE THE DRY ANTECEDENT CONDITIONS. WITH RIVERS RUNNING HIGHER NOW...AND MORE MOIST SOIL CONDITIONS... SHOULD SEE MORE RAPID RESPONSES TO SIGNIFICANT RAINFALL TONIGHT OVER THE WATCH AREA. OF PARTICULAR CONCERN ARE THE GRANT AND PLATTE RIVERS IN SOUTHWEST WI...AND THE TURKEY RIVER OVER NORTHEAST IA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...FLASH FLOOD WATCH...TONIGHT...WIZ054-055-061. MN...NONE. IA...FLASH FLOOD WATCH...TONIGHT...IAZ008>011-018-019-029-030. && MW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 300 PM CDT SAT JUN 25 2005 MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-261000- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE- MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA- 300 PM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. .DAY ONE...TONIGHT A WARM FRONT WILL WAVER WEST TO EAST ACROSS NORTHERN IOWA INTO NORTHERN ILLINOIS TONIGHT. THE LOW LEVEL JET AND MOISTURE TRANSPORT WILL PUSH INTO AND NORTH OF THIS BOUNDARY...WITH GOOD ELEVATED INSTABILITY ALSO EXPECTED NORTH OF THE FRONT. AREAS OF RAIN WITH EMBEDDED THUNDERSTORMS SHOULD DEVELOP ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN AS A RESULT...ADVANCING NORTHWARD OVERNIGHT. CURRENTLY...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THE THUNDERSTORMS. HOWEVER...THE AMPLE MOISTURE BEING BROUGHT INTO THE SYSTEM COULD LEAD TO LOCALIZED HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER COLD FRONT IS EXPECTED TO PUSH INTO THE AREA LATE MONDAY AND MONDAY NIGHT. WITH PLENTY OF MOISTURE AND INSTABILITY EXPECTED TO BE IN PLACE AHEAD OF THE FRONT...ALONG WITH INCREASING WINDS ALOFT... THE MAIN SEVERE THREATS FOR LATER MONDAY AND MONDAY NIGHT LOOKS TO BE DAMAGING WINDS AND LARGE HAIL. YET ANOTHER COLD FRONT IS EXPECTED TO PUSH INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT. WITH PLENTY OF MOISTURE AND INSTABILITY EXPECTED TO BE IN PLACE AHEAD OF THIS FRONT...AND INCREASING WINDS ALOFT AGAIN...IT APPEARS THERE WILL ALSO BE A RISK OF SEVERE WEATHER WITH THE WEDNESDAY AND WEDNESDAY NIGHT SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. HOWEVER RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-WIZ054-055-061-261000- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- MITCHELL-RICHLAND-WINNESHIEK- 300 PM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT A WARM FRONT WILL WAVER WEST TO EAST ACROSS NORTHERN IOWA INTO NORTHERN ILLINOIS TONIGHT. THE LOW LEVEL JET AND MOISTURE TRANSPORT WILL PUSH INTO AND NORTH OF THIS BOUNDARY...WITH GOOD ELEVATED INSTABILITY ALSO EXPECTED NORTH OF THE FRONT. AREAS OF RAIN WITH EMBEDDED THUNDERSTORMS SHOULD DEVELOP ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN AS A RESULT...ADVANCING NORTHWARD OVERNIGHT. CURRENTLY...SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THE THUNDERSTORMS. HOWEVER...THE AMPLE MOISTURE BEING BROUGHT INTO THE SYSTEM COULD LEAD TO HEAVY RAIN. IN ADDITION...THE WEST TO EAST ORIENTATION OF THE FRONT SUPPORTS THE POTENTIAL FOR SOME TRAINING THUNDERSTORMS. WITH NORTHEAST IOWA AND SOUTHWEST WISCONSIN HAVING RECEIVED RAINFALL TOTALS UP TO 2 INCHES IN SOME LOCATIONS YESTERDAY...ANY ADDITIONAL RAINFALL COULD LEAD TO FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER COLD FRONT IS EXPECTED TO PUSH INTO THE AREA LATE MONDAY AND MONDAY NIGHT. WITH PLENTY OF MOISTURE AND INSTABILITY EXPECTED TO BE IN PLACE AHEAD OF THE FRONT...ALONG WITH INCREASING WINDS ALOFT... THE MAIN SEVERE THREATS FOR LATER MONDAY AND MONDAY NIGHT LOOKS TO BE DAMAGING WINDS AND LARGE HAIL. YET ANOTHER COLD FRONT IS EXPECTED TO PUSH INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT. WITH PLENTY OF MOISTURE AND INSTABILITY EXPECTED TO BE IN PLACE AHEAD OF THIS FRONT...AND INCREASING WINDS ALOFT AGAIN...IT APPEARS THERE WILL ALSO BE A RISK OF SEVERE WEATHER WITH THE WEDNESDAY AND WEDNESDAY NIGHT SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT. HOWEVER...WITH THE THREAT FOR LOCALLY HEAVY RAIN...RAINFALL AND RIVER LEVEL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
The La Crosse radar (KARX), 109 km away, was scanning. The volume nearest the first event began at 00:39 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459444.